Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 7, NWS Goodland, KS

March 26, 201013 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Mar 26, 2010, 4:26 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Mar 27, 2010, 1:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2010, 4:26 AM CDT (09:26 UTC)
In effect from
Mar 27, 2010, 1:00 AM CDT
Expired
Mar 27, 2010, 6:00 PM CDT
In force
17 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2310 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS73 KGLD 260926
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
326 AM MDT FRI MAR 26 2010

...STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE
THROUGH SATURDAY...

.A STORM SYSTEM OVER THE CENTRAL GREAT BASIN AREA THIS MORNING WILL
MOVE EAST INTO THE CENTRAL ROCKIES TONIGHT AND GAIN STRENGTH
ACROSS THE OKLAHOMA PANHANDLE TONIGHT. AS THIS HAPPENS, STRONG NORTHERLY
WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA LATE TONIGHT AND
CONTINUE THROUGH SATURDAY.

KSZ001-002-013-014-027-028-041-042-NEZ079-080-261700-
/O.NEW.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
326 AM MDT FRI MAR 26 2010 /426 AM CDT FRI MAR 26 2010/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 5 PM MDT /6 PM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND
  HIGHWAY 25 TOWARD MORNING. ADVISORY LEVEL WINDS WILL CONTINUE TO
  DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH
  THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY.

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO 45
  MPH ARE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-261700-
/O.NEW.KGLD.WI.Y.0007.100327T1500Z-100327T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
326 AM MDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND
  HIGHWAY 25 TOWARD MORNING. ADVISORY LEVEL WINDS WILL CONTINUE TO
  DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH
  THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY.

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO 45
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ003-004-015-016-029-NEZ081-261700-
/O.NEW.KGLD.WI.Y.0007.100327T1200Z-100327T2300Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
426 AM CDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND
  HIGHWAY 25 TOWARD MORNING. ADVISORY LEVEL WINDS WILL CONTINUE TO
  DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH
  THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY.

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO 45
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
7 follow-up statements
822 
WWUS73 KGLD 261634
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT FRI MAR 26 2010

...STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE
THROUGH SATURDAY...

.A STORM SYSTEM OVER THE CENTRAL GREAT BASIN AREA THIS MORNING
WILL MOVE EAST INTO THE CENTRAL ROCKIES TONIGHT AND GAIN STRENGTH
ACROSS THE OKLAHOMA PANHANDLE TONIGHT. AS THIS HAPPENS... STRONG
NORTHERLY WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA LATE
TONIGHT AND CONTINUE THROUGH SATURDAY.

KSZ001-002-013-014-027-028-041-042-NEZ079-080-270000-
/O.CON.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
1034 AM MDT FRI MAR 26 2010 /1134 AM CDT FRI MAR 26 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND
  HIGHWAY 25 TOWARD MORNING. STRONG WINDS WILL CONTINUE TO DEVELOP
  EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH
  THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY.

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS IN
  EXCESS OF 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-270000-
/O.CON.KGLD.WI.Y.0007.100327T1500Z-100327T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
1034 AM MDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND
  HIGHWAY 25 TOWARD MORNING. STRONG WINDS WILL CONTINUE TO DEVELOP
  EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH
  THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY.

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 40 MPH WITH GUSTS IN
  EXCESS OF 50 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ003-004-015-016-029-NEZ081-270000-
/O.CON.KGLD.WI.Y.0007.100327T1200Z-100327T2300Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
1134 AM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND 
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND 
  HIGHWAY 25 TOWARD MORNING. ADVISORY LEVEL WINDS WILL CONTINUE 
  TO DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST 
  NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE 
  IN THE DAY. 

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 
  MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

JRM
052 
WWUS73 KGLD 262028
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
228 PM MDT FRI MAR 26 2010

...STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH
SATURDAY...

.A STORM SYSTEM CURRENTLY MOVING INTO THE CENTRAL ROCKIES WILL
INTENSIFY AS IT MOVES EAST INTO THE OKLAHOMA PANHANDLE LATE
TONIGHT. AS A RESULT...STRONG NORTH WIND WILL DEVELOP ACROSS THE
TRI-STATE AREA LATE TONIGHT AND CONTINUE THROUGH SATURDAY.

KSZ001-002-013-014-027-028-041-042-NEZ079-080-270430-
/O.CON.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
228 PM MDT FRI MAR 26 2010 /328 PM CDT FRI MAR 26 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY. 

* TIMING/DURATION...STRONG NORTH WINDS WILL DEVELOP AROUND
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS
  WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON
  SATURDAY BEFORE DIMINISHING LATE IN THE DAY.

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-270430-
/O.CON.KGLD.WI.Y.0007.100327T1500Z-100327T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
228 PM MDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS
  WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON
  SATURDAY BEFORE DIMINISHING LATE IN THE DAY.

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 45
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ003-004-015-016-029-NEZ081-270430-
/O.CON.KGLD.WI.Y.0007.100327T1200Z-100327T2300Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
328 PM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS
  WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON
  SATURDAY BEFORE DIMINISHING LATE IN THE DAY.

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO
  45 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

FS
130 
WWUS73 KGLD 270333
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
933 PM MDT FRI MAR 26 2010

...STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH
SATURDAY...

.A STORM SYSTEM CURRENTLY MOVING INTO THE CENTRAL ROCKIES WILL
INTENSIFY AS IT MOVES EAST INTO THE OKLAHOMA PANHANDLE LATE
TONIGHT. AS A RESULT...STRONG NORTH WIND WILL DEVELOP ACROSS THE
TRI-STATE AREA LATE TONIGHT AND CONTINUE THROUGH SATURDAY.

COZ090>092-271145-
/O.EXT.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
933 PM MDT FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MDT SATURDAY. 

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND 
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS 
  WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON 
  SATURDAY BEFORE DIMINISHING LATE IN THE DAY. 

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 
  45 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001-002-013-014-027-028-041-042-NEZ079-080-271145-
/O.CON.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON
933 PM MDT FRI MAR 26 2010 /1033 PM CDT FRI MAR 26 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/
SATURDAY. 

* TIMING/DURATION...STRONG NORTH WINDS WILL DEVELOP AROUND 
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS 
  WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON 
  SATURDAY BEFORE DIMINISHING LATE IN THE DAY. 

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ003-004-015-016-029-NEZ081-271145-
/O.CON.KGLD.WI.Y.0007.100327T1200Z-100327T2300Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
1033 PM CDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY.

* TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND 
  MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS 
  WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON 
  SATURDAY BEFORE DIMINISHING LATE IN THE DAY. 

* PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
991 
WWUS73 KGLD 270845
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
245 AM MDT SAT MAR 27 2010

KSZ003-004-015-016-029-NEZ081-271700-
/O.EXT.KGLD.WI.Y.0007.100327T1500Z-100327T2300Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
345 AM CDT SAT MAR 27 2010

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING. 

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS
  MORNING ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS
  WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY BEFORE
  DIMINISHING LATE.

* PEAK WINDS...NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-271700-
/O.CON.KGLD.WI.Y.0007.000000T0000Z-100327T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
245 AM MDT SAT MAR 27 2010 /345 AM CDT SAT MAR 27 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS
AFTERNOON. 

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS
  MORNING ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS
  WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY BEFORE
  DIMINISHING LATE.

* PEAK WINDS...NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
101 
WWUS73 KGLD 271610
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1010 AM MDT SAT MAR 27 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-272300-
/O.CON.KGLD.WI.Y.0007.000000T0000Z-100327T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1010 AM MDT SAT MAR 27 2010 /1110 AM CDT SAT MAR 27 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS
AFTERNOON. 

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL WILL CONTINUE TO
  STRENGTHEN ACROSS THE AREA THROUGH THE MORNING HOURS AND ARE
  EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON.

* PEAK WINDS...NORTHWEST WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 50 MPH
  ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
823 
WWUS73 KGLD 272006
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
206 PM MDT SAT MAR 27 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-272300-
/O.CON.KGLD.WI.Y.0007.000000T0000Z-100327T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
206 PM MDT SAT MAR 27 2010 /306 PM CDT SAT MAR 27 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS
AFTERNOON. 

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL WILL CONTINUE
  THROUGH THE AFTERNOON AND BEGIN TO DIMINISH LATE THIS AFTERNOON

* PEAK WINDS...NORTHWEST WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 
  50 MPH ARE EXPECTED. 

* OTHER IMPACTS...BLOWING DIRT WILL CAUSE REDUCED VISIBILITY IN
  SOME AREAS. WHILE VISIBILITY RESTRICTIONS ARE NOT EXPECTED TO BE
  WIDESPREAD...BLOWING DIRT MAY CREATE HAZARDOUS TRAVEL PROBLEMS
  NEAR OPEN FIELDS. VISIBILITIES MAY CHANGE DRAMATICALLY OVER VERY
  SHORT DISTANCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

JRM
560 
WWUS73 KGLD 272259
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
459 PM MDT SAT MAR 27 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280000-
/O.EXP.KGLD.WI.Y.0007.000000T0000Z-100327T2300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
459 PM MDT SAT MAR 27 2010 /559 PM CDT SAT MAR 27 2010/

...WIND ADVISORY WILL EXPIRE AT 5 PM MDT /6 PM CDT/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MDT /6 PM CDT/ THIS
AFTERNOON. 

WIND SPEEDS ARE DECREASING ACROSS THE CENTRAL HIGH PLAINS THIS
EVENING. WINDS SPEEDS WILL DECREASE TO LESS THAN 20 MPH AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:00 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 26, 3:00 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MDT FRI MAR 26 2010

.DISCUSSION...
158 AM MDT FRI MAR 26 2010

A SHORTWAVE TROUGH MOVING OVER THE CENTRAL GREAT BASIN AREA EARLY
THIS MORNING IS PROGGED TO MOVE OVER THE CENTRAL ROCKIES THIS
EVENING AND EMERGE OVER THE SOUTHERN AND CENTRAL PLAINS ON SATURDAY.
THE GFS IS THE MOST PROGRESSIVE WITH THE H5 TROUGH WHEN COMPARED TO
THE ECMWF/NAM/SREF OR ABOUT 125 MILES EAST OF THE PACK BY 12Z SAT
AND CONTINUES TO BE SLIGHTLY MORE PROGRESSIVE THROUGH 48 HOURS WITH
ONLY MINOR DIFFERENCES THEREAFTER.

LARGE SCALE FORCING FOR ASCENT WILL ARRIVE AFTER 21Z WITH PCPN
DEVELOPING ACROSS THE EASTERN PLAINS OF COLORADO SPREADING EAST
ACROSS THE TRI-STATE AREA THROUGH THE EVENING AND OVERNIGHT HOURS.
INITIALLY, STEEP MID-LVL LAPSE RATES WOULD FAVOR A FEW THUNDERSTORMS
WEIGHTED ACROSS THE SOUTH AND KEPT A MENTION THROUGH THE EVENING
HOURS. THE BEST FRONTAL-SCALE FORCING IS PROGGED TO LIE ACROSS THE
PALMER AND GENERALLY EASTWARD ALONG THE INTERSTATE SUPPORTING A
SWATH OF HEAVIER PCPN FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA.
00Z RAOBS INDICATED PWATS SLIGHTLY BELOW NORMAL OR NEAR ONE
QUARTER INCH ACROSS THE CENTRAL HIGH PLAINS AND THE GFS/NAM BRING
THESE VALUES TO AROUND 0.5-0.75 OR 150 PERCENT OF NORMAL. THIS IS
SLIGHTLY LOWER WHEN COMPARED TO EARLIER PROGS AND DUE TO A
SLIGHTLY MORE PROGRESSIVE SOLUTION LEANED A LITTLE LOWER ON QPF
THROUGH THE EVENT.

THE SFC LAYER IS ONLY SLIGHTLY WARMER IN THE 00Z MODEL GUIDANCE WHEN
COMPARED TO PREVIOUS MODEL RUNS SUPPORTING ACCUMULATING SNOW MAINLY
WEST OF HWY 385. STRONG NORTHERLY WINDS OF 30 TO 40 MPH ARE
ANTICIPATED AFTER 04-06Z BUT ARE EXPECTED TO REMAIN BELOW WARNING
CRITERIA. CURRENT THINKING IS A DENSE 2-3/POSSIBLY 4 INCHES OF SNOW
MAINLY IN WESTERN KIT CARSON COUNTY AND WESTERN PORTIONS OF YUMA AND
CHEYENNE AND REPLACE THE WINTER STORM WATCH WITH A WINTER WEATHER
ADVISORY FOR TONIGHT AND EARLY SATURDAY.

PCPN SHOULD COME TO AN END BY SAT AFTERNOON/EARLY EVENING AS LARGE
SCALE FORCING FOR SUBSIDENCE SPREADS ACROSS THE REGION. ANY
LINGERING SNOW EARLY SATURDAY IS EXPECTED TO MIX WITH RAIN WITH
LITTLE OR NO ADDITIONAL ACCUMULATION ANTICIPATED AFTER 15Z.

FOR LATE IN THE WEEKEND AND MUCH OF THE UPCOMING WEEK...AN UPPER
LEVEL RIDGE WILL BUILD ACROSS THE PLAINS STATES LEADING TO RISING
TEMPERATURES AND TRANQUIL WEATHER CONDITIONS. THE PREVIOUS FORECAST
CAPTURED THE EXPECTED SCENARIO WITH ONLY MINOR ADJUSTMENTS PLANNED.

&&

.AVIATION...
1050 PM MDT THU MAR 25 2010

FOR THE 06Z TAFS AT KGLD AND KMCK...VFR THROUGH 02Z THEN MVFR
CIGS. SOUTH WINDS OF 10-15KTS WITH AN INCREASING AND SLOWLY
LOWERING CIRRUS DECK WILL CONTINUE THROUGH 18Z AS AN UPPER TROUGH
ADVANCES TOWARD THE AREA. AFTER 18Z WINDS AT KGLD WILL GO LGT/VAR
TIL 20-22Z WHEN THE LEADING EDGE OF A COLD FRONT MOVES IN...FOR
KMCK THIS SHOULD OCCUR BETWEEN 00Z-02Z. WINDS WILL SLOWLY INCREASE
WITH GUSTS OF 25 TO 30KTS AFTER 02Z. WILL INTRODUCE SOME VCSH IN
THE KGLD TERMINAL WITH CB AFTER 22Z AS WEAK INSTABILITY...CONVERGENCE
ALONG THE FRONT AND FAVORABLE POSITION FROM A 90+ KT UPPER JET SPARK
A FEW THUNDERSTORMS. NOT SURE IF THESE WILL GET INTO THE KGLD
TERMINAL SO HAVE LEFT THEM OUT FOR NOW. CIGS WILL SLOWLY DECREASE
TO MVFR AFTER 02Z IN POST FRONTAL AIRMASS.

07
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT
     /6 PM CDT/ SATURDAY FOR KSZ001-002-013-014-027-028-041-042.

     WIND ADVISORY FROM 7 AM TO 6 PM CDT SATURDAY FOR KSZ003-004-015-
     016-029.

NE...WIND ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT
     /6 PM CDT/ SATURDAY FOR NEZ079-080.

     WIND ADVISORY FROM 7 AM TO 6 PM CDT SATURDAY FOR NEZ081.

CO...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT
     SATURDAY FOR COZ090>092.

     WIND ADVISORY FROM 9 AM TO 5 PM MDT SATURDAY FOR COZ090>092.

&&
Hazardous weather outlook, Mar 25, 5:45 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT THU MAR 25 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
445 PM MDT THU MAR 25 2010 /545 PM CDT THU MAR 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG STORM SYSTEM WILL IMPACT THE TRI-STATE REGION LATE
FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. ISOLATED NON SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS FAR EASTERN COLORADO AND
EXTREME WESTERN KANSAS LATE FRIDAY AFTERNOON AND EARLY EVENING AS
A COLD FRONT MOVES INTO THE AREA.

RAIN IS EXPECTED GENERALLY EAST OF A TRENTON TO COLBY AND LEOTI
KANSAS LINE FOR MUCH OF THE EVENT WHILE THE WESTERN HALF OF THE
AREA WILL EXPERIENCE A RAIN SNOW MIX WITH ALL SNOW GENERALLY ALONG
AND WEST OF THE COLORADO AND KANSAS STATE LINE. NORTH WINDS OF 25
TO 40 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH THE SNOW TO
PRODUCE SHARPLY REDUCED VISIBILITIES. TOTAL SNOWFALL ACCUMULATIONS
OF ONE TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS ARE
EXPECTED...HIGHEST ACROSS FAR EASTERN COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:14 AM CDTWinter Weather AdvisoryGLDCheyenne, Kit Carson, Yuma18 hr

Nearby

Wind Advisories in Kansas, 2010Wind Advisories in Nebraska, 2010Wind Advisories in Colorado, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.